MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2022-00501.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femeral artery using an indigo system aspiration catheter 7 (cat7) and a non-penumbra sheath.During the procedure, the physician advanced the cat7 into the sheath and began aspiration.Next, when the physician removed the cat7, it was noticed to be fractured at the proximal end at the sheath hub.Subsequently, the physician removed the cat7.It was reported that a second cat7 also fractured at the proximal end at the sheath hub.The procedure was completed with an indigo system aspiration catheter 6 (cat6) and tpa.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral artery using an indigo system aspiration catheter 7 (cat7) and a non-penumbra sheath.During the procedure, the physician advanced the cat7 into the sheath and began aspiration.Next, when the physician removed the cat7, it was noticed to be fractured at the proximal end at the sheath hub.Subsequently, the physician removed the cat7.It was reported that a second cat7 also fractured at the sheath hub.The procedure was completed with an indigo system aspiration catheter 6 (cat6) and tpa.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: section b.Box 5.Describe event or problem.Evaluation of the returned cat7 confirmed that the device was fractured.Based on the reported event, this fracture was likely the result of a kink at the hub of the sheath outside of the patient and subsequent torqueing.If the cat7 manipulated at an angle outside of the parent catheter, the device may become kinked.If the kinked device is subsequently torqued against resistance, the device may fracture.Further evaluation of the device revealed a kink on the catheter shaft.This damage was likely incidental to the complaint.Evaluation of the returned cat7 confirmed that the device was fractured.Based on the reported event, this fracture was likely the result of a kink at the hub of the sheath outside of the patient and subsequent torqueing.If the cat7 manipulated at an angle outside of the parent catheter, the device may become kinked.If the kinked device is subsequently torqued against resistance, the device may fracture.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00501.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15686584
Report Number3005168196-2022-00500
Device Sequence Number6801860
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00000125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Date Report Sent to FDA01/01/2005